EconPapers    
Economics at your fingertips  
 

Path forecast evaluation

Oscar Jorda and Massimiliano Marcellino

Journal of Applied Econometrics, 2010, vol. 25, issue 4, 635-662

Abstract: A path forecast refers to the sequence of forecasts 1 to H periods into the future. A summary of the range of possible paths the predicted variable may follow for a given confidence level requires construction of simultaneous confidence regions that adjust for any covariance between the elements of the path forecast. This paper shows how to construct such regions with the joint predictive density and Scheffé's S-method of 1953. In addition, the joint predictive density can be used to construct simple statistics to evaluate the local internal consistency of a forecasting exercise of a system of variables. Monte Carlo simulations demonstrate that these simultaneous confidence regions provide approximately correct coverage in situations where traditional error bands, based on the collection of marginal predictive densities for each horizon, are vastly off the mark. The paper showcases these methods with an application to the most recent monetary episode of interest rate hikes in the US macroeconomy. Copyright © 2010 John Wiley & Sons, Ltd.

Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (50)

Downloads: (external link)
http://hdl.handle.net/10.1002/jae.1166 Link to full text; subscription required (text/html)
http://qed.econ.queensu.ca:80/jae/2010-v25.4/ Supporting data files and programs (text/html)

Related works:
Working Paper: Path Forecast Evaluation (2008) Downloads
Working Paper: Path Forecast Evaluation (2008) Downloads
Working Paper: Path Forecast Evaluation (2008) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:25:y:2010:i:4:p:635-662

Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252

DOI: 10.1002/jae.1166

Access Statistics for this article

Journal of Applied Econometrics is currently edited by M. Hashem Pesaran

More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().

 
Page updated 2025-03-22
Handle: RePEc:jae:japmet:v:25:y:2010:i:4:p:635-662